MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C8402, M ALEXIS O WND PROT/RET 5/BX; PROSTHESIS, FINGER, CONSTRAINED, METAL/POLYMER

APPLIED MEDICAL RESOURCES C8402, M ALEXIS O WND PROT/RET 5/BX; PROSTHESIS, FINGER, CONSTRAINED, METAL/POLYMER
Model Number C8402
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Name of procedure being performed: anp.Detailed description of event: "would like to notify you that an alexis wound retractor cat# c8204.Lot#: 1365929 expiration: 08/18/2022 tore during a procedure." the account manager spoke with and received an email from the customer on 22nov2019.The customer reported that no patient injury occurred.The date of the event was (b)(6) 2019.Limited information was available at the time of reporting.It was unknown what instruments were in use at the time of the event.It was unknown what type of procedure was being performed.The device is available for return.Patient status: no patient injury occurred as a result of the complaint event.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, testing was unable to be performed and the complainant¿s experience could not be confirmed.Based on the event description, it is likely that the reported event was caused by an instrument that came in contact with the sheath during the procedure.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.
 
Event or Problem Description
Name of procedure being performed: hip procedure - anterior hip arthroplasty.Detailed description of event: "would like to notify you that an alexis wound retractor cat# c8204 lot#: 1365929 expiration: 08/18/2022 tore during a procedure." the account manager spoke with and received an email from the customer on 22nov2019.The customer reported that no patient injury occurred.The date of the event was 21nov2019.Limited information was available at the time of reporting.It was unknown what instruments were in use at the time of the event.It was unknown what type of procedure was being performed.The device is available for return.The account manager forwarded the email to applied medical at the same time as he called in the complaint.Additional information received via email on 26dec2019 from [name] account mgr: "customer stated that surgeon was using alexis-o during a hip procedure.Sharp instruments and/or retractors caused the alexis-o to tear during the procedure.Facility will start carrying alexis ortho to ensure patient safety." additional information received via email on 30dec2019 from [name] account mgr: "case was an anterior hip arthroplasty.'hit with an instrument that caused a slight tear in the opaque material.' item was not defective.The alexis was deployed when the tear occurred.The surgeon using the product was [name].Originally they mentioned that the product was retained.Now they are saying that they don¿t have it.I haven't been able to ascertain whether the device was ever saved in the first place.If i hear anything further on this matter i will pass it along immediately." patient status: no patient injury occurred as a result of the complaint event.Type of intervention: ni.

Brand Name
C8402, M ALEXIS O WND PROT/RET 5/BX
Common Device Name
PROSTHESIS, FINGER, CONSTRAINED, METAL/POLYMER
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key9468863
Report Number2027111-2019-00665
Device Sequence Number16680921
Product Code KWG
UDI-Device Identifier00607915117269
UDI-Public(01)00607915117269(17)220818(30)01(10)1365929
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/18/2022
Device Model NumberC8402
Device Catalogue Number101356201
Device Lot Number1365929
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/22/2019
Supplement Date Received by Manufacturer11/22/2019
Initial Report FDA Received Date12/13/2019
Supplement Report FDA Received Date02/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1